Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 191, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2016, 6:37 PM CDT for Sunflower County, Mississippi. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2016, 6:37 PM CDT (23:37 UTC)
- Expired
- Mar 31, 2016, 7:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Sunflower County, MS
The radar
The Memphis radar (KNQA), 173 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 6:53 PM CDT | HAIL 1 | Rome, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 2:35 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted.
459
WUUS54 KJAN 312337
SVRJAN
MSC133-010000-
/O.NEW.KJAN.SV.W.0191.160331T2337Z-160401T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SUNFLOWER COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 700 PM CDT
* AT 637 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARCHMAN...
MOVING NORTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PARCHMAN AROUND 645 PM CDT.
ROME AROUND 650 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
MISSISSIPPI.
LAT...LON 3399 9045 3382 9045 3373 9064 3386 9066
3399 9066
TIME...MOT...LOC 2337Z 239DEG 37KT 3391 9060
HAIL...1.50IN
WIND...60MPH
$$
DB1 follow-up statement
866
WWUS54 KJAN 312345
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT THU MAR 31 2016
MSC133-010000-
/O.CON.KJAN.SV.W.0191.000000T0000Z-160401T0000Z/
SUNFLOWER MS-
645 PM CDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN SUNFLOWER COUNTY...
AT 644 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARCHMAN...
MOVING NORTHEAST AT 40 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SUNFLOWER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
MISSISSIPPI.
LAT...LON 3399 9045 3382 9045 3384 9060 3387 9063
3398 9065
TIME...MOT...LOC 2344Z 235DEG 35KT 3395 9054
HAIL...2.00IN
WIND...60MPH
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:40 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 31, 3:40 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT THU MAR 31 2016
.DISCUSSION...CONVECTION HAS RAPIDLY DEVELOPED IN THE PAST HOUR AS
THE DRY LINE OVER SW AR/NW LA HAS BEGUN PLOWING INTO THE THE
WARM/UNSTABLE AIRMASS OVER NE LA/SE AR. THE HRRR HAS HAD THIS
SCENARIO PEGGED WELL TODAY AND SHOWS CONVECTION CONTINUING TO FIRE
ALONG THE DRY LINE AS WELL AS DISCRETE CONVECTION OUT AHEAD. VERTICAL
TOTALS AROUND 30 ARE SUPPORTING LAPSE RATES OF 7-8 C/KM AND CAPES
AROUND 2500 J/KG. THIS THERMO ENVIRONMENT IS OCCCURING IN AN
IMPRESSIVELY SHEARED WIND FIELD WITH 0-1KM SHEAR FROM 25-30 KNOTS AND
200-300 SRH. ALL OF THIS CONVECTION WILL CONTINUE TO DEVELOP TO THE
EAST THIS EVENING...PUSHING INTO AL AND DECREASING IN INTENSITY
AFTER MIDNIGHT.
HAVE INHERITED A FLASH FLOOD WATCH PRIMARILY LEFTOVER FROM LAST
NIGHTS WIDESPREAD HEAVY RAIN EVENT. DECIDED TO KEEP THE WATCH GOING
TONIGHT EVEN THOUGH PRECIP SCENARIO TONIGHT WILL BE PROGRESSIVE. MAY
STILL HAVE SOME LOCALIZED FLOODING ISSUES ALONG THE BOUNDARY WHERE
TRAINING CELLS CAN SET UP.
ORIENTATION OF THE FRONTAL BOUNDARY PARALLEL TO THE FLOW ALOFT WILL
MEAN A SLOW SOUTHWARD PROGRESSION FRIDAY. BOUNDARY DOES NOT LOOK AS
THOUGH IT WILL CLEAR THE AREA UNTIL FRIDAY AFTERNOON...BUT SOME
OVERRUNNING SHOWERS LOOKS LIKE A POSSIBILITY UNTIL THE DEPTH OF DRY
AIR CAN INCREASE BY FRIDAY NIGHT.
GOING FORWARD INTO SUNDAY...MID LEVEL LOW WILL REMAIN ANCHORED OVER
TX RESULTING IN CONVERGING FLOW AND BUILDING HIGH PRESSURE AT THE
SURFACE. THIS HIGH PRESSURE AREA LOOKS TO SET UP NICE WEATHER OVER
THE AREA THROUGH MONDAY WITH SOME REINFORCEMENT OF THE DRY/COOL AIR
OVER THE NE BY TUESDAY NIGHT/WEDNESDAY MORNING./26/
&&
.AVIATION...SEVERAL BREAKS HAVE DEVELOPED THIS AFTERNOON IN THE MVFR
STRATUS DECK, WITH VFR CONDITIONS NOW ACROSS MUCH OF THE AREA.
THROUGH THE EVENING, SCT SHRA/TSRA WILL MOVE ACROSS THE REGION AS A
COLD FRONT PUSHES THROUGH. SOME OF THE STORMS COULD BE SEVERE WITH
50 KT WIND, LARGE HAIL, AND TORNADOES. SOME VISBY REDUCTIONS WILL BE
POSSIBLE WITH TSRA. WINDS WILL SHIFT FROM S TO NW/N BEHIND THE FRONT
EARLY THIS EVENING IN THE DELTA TO OVERNIGHT IN SE MS. VFR
CONDITIONS ARE EXPECTED IN MOST AREAS BEHIND THE FRONT, BUT LOW
STRATUS AND SOME FOG MAY LINGER AT PIB/HBG WELL INTO THE MORNING
FRIDAY. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 59 72 48 65 / 77 48 35 8
MERIDIAN 62 72 49 66 / 80 66 32 12
VICKSBURG 58 70 48 66 / 63 38 29 8
HATTIESBURG 67 72 52 69 / 86 87 51 10
NATCHEZ 61 72 49 65 / 66 66 33 8
GREENVILLE 54 70 46 65 / 50 17 17 6
GREENWOOD 54 71 45 64 / 74 19 19 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ030>033-037>039-
043>046-048>066-072>074.
FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MSZ018-019-025>029-
034>036-040>042-047.
LA...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ARZ074-075.
&&Hazardous weather outlook, Mar 31, 2:56 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT THU MAR 31 2016 ARZ074-075-MSZ018-019-025>029-034-035-012000- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS DELTA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...SIGNIFICANT (MAINLY EAST OF THE MS RIVER) TIMING...THROUGH EARLY TONIGHT SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH EARLY TONIGHT FLOODING THREAT...SIGNIFICANT TIMING...THROUGH EARLY TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS. STRONG TORNADOES ARE POSSIBLE, MAINLY EAST OF THE MISSISSIPPI RIVER. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN AREAS THAT RECEIVED SEVERAL INCHES OF RAIN LAST NIGHT INTO THIS MORNING. THIS COULD RESULT IN FLASH FLOODING, WITH SIGNIFICANT FLOODING POSSIBLE IN AREAS THAT FLOODED THIS MORNING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ007>009-MSZ030>033-036>046-012000- MOREHOUSE-WEST CARROLL-EAST CARROLL-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING FLOODING THREAT...ELEVATED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS, AND STRONG TORNADOES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE ON TOP OF RAIN THAT OCCURRED LAST NIGHT INTO THIS MORNING. THIS COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ015-016-023-025-MSZ047>050-012000- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND THE I-2O CORRIDOR IN MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING FLOODING THREAT...LIMITED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS. STRONG TORNADOES ARE POSSIBLE EAST OF THE MISSISSIPPI RIVER. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ024-026-MSZ051>057-059>063-012000- CATAHOULA-CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...LIMITED TIMING...THROUGH MIDNIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THROUGH MIDNIGHT FLOODING THREAT...LIMITED TIMING...THROUGH MIDNIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. MSZ058-064>066-072>074-012000- CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI AND THE PINE BELT. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH FRIDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH FRIDAY. DL && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 31, 5:36 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
536 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 4 S MCADAMS 32.96N 89.68W
03/31/2016 ATTALA MS UTILITY COMPANY
TREE DOWNED ON UTILITY EQUIPMENT ALONG MS HWY 14
0508 PM TSTM WND DMG 4 E GLUCKSTADT 32.52N 90.03W
03/31/2016 MADISON MS EMERGENCY MNGR
SEVERAL TREES DOWNED IN THE DEERFIELD COMMUNITY
&&
AWLocal storm report, Mar 31, 5:48 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG 2 SE MANGHAM 32.29N 91.75W
03/31/2016 FRANKLIN LA UTILITY COMPANY
UTILITY POLE BROKEN ALONG AJ STEPHENS RD
0521 PM HAIL 2 SE SHERWOOD 33.46N 89.11W
03/31/2016 E1.75 INCH CHOCTAW MS BROADCAST MEDIA
REPORTED IN THE BLYTHE CREEK AREA
0527 PM HAIL 4 SSE MABEN 33.50N 89.04W
03/31/2016 E1.50 INCH OKTIBBEHA MS BROADCAST MEDIA
REPORTED SOUTH OF MABEN
&&
AWLocal storm report, Mar 31, 5:50 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL LENA 32.59N 89.59W
03/31/2016 E1.00 INCH LEAKE MS EMERGENCY MNGR
&&
AWLocal storm report, Mar 31, 6:11 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 4 SE MONTPELIER 33.68N 88.90W
03/31/2016 E1.50 INCH CLAY MS BROADCAST MEDIA
NEAR MONTPELIER
&&
AWSpecial weather statement, Mar 31, 6:31 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT THU MAR 31 2016
MSZ049-055-010015-
SIMPSON MS-RANKIN MS-
631 PM CDT THU MAR 31 2016
...A STRONG THUNDERSTORM WILL AFFECT RANKIN AND SIMPSON COUNTIES
UNTIL 715 PM CDT...
AT 631 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JACKSON TO NEAR TERRY
TO NEAR GALLMAN...AND MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
WHITES AROUND 635 PM CDT.
PEARL...FLOWOOD...RICHLAND AND FLORENCE AROUND 640 PM CDT.
STAR AND MONTEREY AROUND 645 PM CDT.
BRANDON...UNION AND PINEY WOODS AROUND 650 PM CDT.
FANNIN...HARRISVILLE AND GOSHEN SPRINGS AROUND 655 PM CDT.
PINOLA...JOHNS...CATO AND PISGAH AROUND 700 PM CDT.
PELAHATCHIE AROUND 705 PM CDT.
MENDENHALL AND LEESBURG AROUND 710 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BRAXTON...PUCKETT
AND D'LO.
LAT...LON 3189 9014 3203 9025 3209 9023 3209 9025
3215 9025 3218 9024 3220 9018 3225 9021
3229 9015 3231 9016 3238 9010 3240 9007
3244 9007 3248 9002 3255 8978 3236 8973
3205 8973 3205 8967 3187 8976 3184 9015
TIME...MOT...LOC 2331Z 263DEG 40KT 3235 9024 3212 9025 3190 9035
DBLocal storm report, Mar 31, 6:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TORNADO 5 SSE COLUMBUS 33.45N 88.37W
03/31/2016 LOWNDES MS EMERGENCY MNGR
ROOF OFF A HOUSE ON HUGHES ROAD. SEVERAL TREES SNAPPED
ALONG LAKE LOWNDES ROAD.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:20 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 40 min |
| Mar 30, 7:44 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 31 min |
| Mar 30, 8:42 PM CDT | River Flood Warning | JAN | Leake | 5 days |
| Mar 30, 8:42 PM CDT | River Flood Warning | JAN | Leake | 24 hr |
| Mar 30, 8:42 PM CDT | River Flood Warning | JAN | Leake | 4 days |
| Mar 30, 10:40 PM CDT | Special Weather Statement | JAN | Bolivar | 50 min |
| Mar 30, 11:02 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 58 min |
| Mar 30, 11:08 PM CDT | Tornado Warning | JAN | Bolivar, Washington | 52 min |
| Mar 30, 11:56 PM CDT | Special Weather Statement | JAN | Humphreys, Sharkey | 49 min |
| Mar 31, 12:05 AM CDT | Special Weather Statement | JAN | Sunflower, Washington | 40 min |
| Mar 31, 12:18 AM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower, Washington | 6 hr |
| Mar 31, 12:40 AM CDT | Special Weather Statement | JAN | Grenada, Leflore | 50 min |
| Mar 31, 12:46 AM CDT | Special Weather Statement | JAN | Claiborne | 29 min |
| Mar 31, 1:24 AM CDT | Special Weather Statement | JAN | Yazoo | 51 min |
| Mar 31, 1:37 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 34 min |
| Mar 31, 2:04 AM CDT | Special Weather Statement | JAN | Hinds | 41 min |
| Mar 31, 2:44 AM CDT | Special Weather Statement | JAN | Attala, Copiah, Madison, Rankin | 46 min |
| Mar 31, 3:00 AM CDT | Flash Flood Warning | JAN | Humphreys, Leflore, Sunflower, Washington | 4 hr |
| Mar 31, 3:45 AM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Lawrence, Neshoba, Newton, Scott and 2 more | 2 hr |
| Mar 31, 4:22 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Montgomery | 4 hr |
| Mar 31, 4:30 AM CDT | Special Weather Statement | JAN | Jasper, Jones | 45 min |
| Mar 31, 4:44 AM CDT | Special Weather Statement | JAN | Kemper, Lauderdale | 46 min |
| Mar 31, 4:45 AM CDT | Special Weather Statement | JAN | Madison | 30 min |
| Mar 31, 5:11 AM CDT | Special Weather Statement | JAN | Clarke, Jones | 49 min |
| Mar 31, 5:32 AM CDT | Special Weather Statement | JAN | Lauderdale | 13 min |
| Mar 31, 6:08 AM CDT | Flash Flood Warning | JAN | Sunflower, Washington | 3 hr |
| Mar 31, 6:23 AM CDT | Flash Flood Warning | JAN | Montgomery, Webster | 112 min |
| Mar 31, 6:35 AM CDT | Special Weather Statement | JAN | Jefferson Davis, Lamar, Marion | 40 min |
| Mar 31, 6:56 AM CDT | Flash Flood Warning | JAN | Leflore | 3 hr |
| Mar 31, 7:15 AM CDT | Special Weather Statement | JAN | Lamar, Marion | 45 min |
| Mar 31, 7:26 AM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 49 min |
| Mar 31, 7:37 AM CDT | Flash Flood Warning | JAN | Marion | 113 min |
| Mar 31, 7:53 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 37 min |
| Mar 31, 8:13 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
| Mar 31, 8:17 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 3 hr |
| Mar 31, 9:00 AM CDT | Areal Flood Warning | JAN | Sunflower, Washington | 3 hr |
| Mar 31, 9:42 AM CDT | Special Weather Statement | JAN | Clarke | 48 min |
| Mar 31, 9:56 AM CDT | Areal Flood Warning | JAN | Leflore | 3 hr |
| Mar 31, 11:13 AM CDT | Areal Flood Warning | JAN | Carroll, Grenada, Montgomery | 3 hr |
| Mar 31, 2:54 PM CDT | Special Weather Statement | JAN | Lawrence | 36 min |
| Mar 31, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 47 min |
| Mar 31, 3:03 PM CDT | Special Weather Statement | JAN | Madison | 27 min |
| Mar 31, 3:09 PM CDT | River Flood Warning | JAN | Jones | 4 days |
| Mar 31, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 52 min |
| Mar 31, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 55 min |
| Mar 31, 3:52 PM CDT | Special Weather Statement | JAN | Attala | 38 min |
| Mar 31, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 67 min |
| Mar 31, 4:01 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott, Smith | 59 min |
| Mar 31, 4:03 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 27 min |
| Mar 31, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 38 min |
| Mar 31, 4:17 PM CDT | Special Weather Statement | JAN | Hinds | 28 min |
| Mar 31, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 53 min |
| Mar 31, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 70 min |
| Mar 31, 4:36 PM CDT | Special Weather Statement | JAN | Lauderdale | 39 min |
| Mar 31, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 31 min |
| Mar 31, 4:51 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 31 min |
| Mar 31, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 49 min |
| Mar 31, 5:01 PM CDT | Special Weather Statement | JAN | Choctaw, Oktibbeha | 29 min |
| Mar 31, 5:04 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 4 hr |
| Mar 31, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 69 min |
| Mar 31, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 60 min |
| Mar 31, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 44 min |
| Mar 31, 5:23 PM CDT | Special Weather Statement | JAN | Jasper | 37 min |
| Mar 31, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Scott | 47 min |
| Mar 31, 5:49 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Yazoo | 4 hr |
| Mar 31, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 56 min |
| Mar 31, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 56 min |
| Mar 31, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 40 min |
| Mar 31, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 52 min |
| Mar 31, 6:03 PM CDT | Flash Flood Warning | JAN | Bolivar, Leflore, Sunflower, Washington | 4 hr |
| Mar 31, 6:17 PM CDT | Tornado Warning | JAN | Lowndes | 28 min |
| Mar 31, 6:30 PM CDT | Flash Flood Warning | JAN | Leake, Scott | 4 hr |
| Mar 31, 6:31 PM CDT | Special Weather Statement | JAN | Rankin, Simpson | 44 min |
| Mar 31, 6:33 PM CDT | Flash Flood Warning | JAN | Copiah, Hinds, Rankin, Simpson | 4 hr |
| Mar 31, 6:35 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 55 min |
| Mar 31, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 50 min |
| Mar 31, 6:57 PM CDT | Flash Flood Warning | JAN | Neshoba, Newton | 4 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.